Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Started itching after shaving pubic hair. Should I be concerned?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
I shaved my pubic hair and now it itches so bad
Posted Thu, 6 Dec 2012 in Skin Hair and Nails
Answered by Dr. Sudarshan 22 minutes later
Hi ,
Thanks for writing in.
Itching after shaving pubic hair is common.
It occurs due to base of the hair causing irritation due to shaving.

You can take tablet zyrtec for itching.It is available as over the counter drug.
Also you can apply a good quality moisturizer or soothing lotion like calamine lotion or aloe vera lotion over the affected area.

This is a temporary phenomenon and will resolve after a few days.

Hope this helps.
I will be available for any further clarification you may need.

Above answer was peer-reviewed by
Follow-up: Started itching after shaving pubic hair. Should I be concerned? 8 hours later
I dont have zyrtet can I take benedryl
Answered by Dr. Sudarshan 4 hours later
Hi Again,

Zyrtec is more effective but if it is not available you can take Benedryl.

Hope this helps.I will be available for follow up.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor